Unknown

Dataset Information

Phencyclidine: A Rare Cause of Saccadic Intrusions.


ABSTRACT: Saccadic intrusions such as opsoclonus and ocular flutter are often due to a paraneoplastic or a parainfectious condition. Toxins/drugs may rarely cause them. Herein, we report a rare case of ocular flutter/opsoclonus due to phencyclidine (PCP) toxicity. Our patient is a 21-year-old male who presented with a 3-day history of headache, generalized ill health, and aggressive behavior. He was admitted with reduced level of consciousness following generalized seizures. He had features of sympathetic overactivity with ocular flutter and opsoclonus. Urine toxicology was positive for PCP. Despite supportive care, he succumbed to complications of rhabdomyolysis. Several drugs including cocaine, phenytoin, lithium, and amitriptyline are known to cause ocular flutter/opsoclonus rarely. It is poorly

SUBMITTER: Shameer Nijam MN 

PROVIDER: S-EPMC6839326 | biostudies-literature | 2019 Oct-Dec

REPOSITORIES: biostudies-literature